skip to content

Faculty of Economics

Journal Cover

Jochmans, K.

Multiplicative-Error Models with Sample Selection

Journal of Econometrics

Vol. 184(2) pp. 315-327 (2015)

Abstract: This paper presents a simple approach to deal with sample selection in models with multiplicative errors. Models for non-negative limited dependent variables such as counts fit this framework. The approach builds on a specification of the conditional mean of the outcome only and is, therefore, semiparametric in nature. GMM estimators are constructed for both cross-section data and for panel data. We derive distribution theory and present Monte Carlo evidence on the finite-sample performance of the estimators.

Keywords: Count data, Fixed-effect model, Nonlinear model, Sample selection, Semiparametric inference, Two-stage estimation

JEL Codes: C14, C21, C23

Author links: Koen Jochmans  

Publisher's Link: https://doi.org/10.1016/j.jeconom.2014.09.011



Papers and Publications



Recent Publications


Jochmans, K., and Weidner, M. Fixed-Effect Regressions on Network Data Econometrica, forthcoming [2019]

Carvalho, V. M. and Grassi, B. Large Firm Dynamics and the Business Cycle American Economic Review [2019]

Gagnon, J. and Goyal, S. Networks, markets and inequality American Economic Review [2017]

Chan, M. K. and Liu, K. Life-Cycle and Intergenerational Effects of Child Care Reforms Quantitative Economics [2018]